MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2024, the customer called medela llc, and a replacement pump was sent to the customer.In follow up with a complaint handler on 8/22/2024, the customer stated that she developed mastitis and was prescribed an antibiotic.The customer also stated that the mastitis is healed after using the antibiotic.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2024, the customer emailed medela llc that she noticed her pump in style breast pump strength was weaker than when she first stated to use it.Additionally, she alleged that she was dealing with mastitis.

Brand Name
PUMP IN STYLE W/BTL STANDS 1CT EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key20065794
Report Number1419937-2024-00014
Device Sequence Number21039360
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000700846
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/14/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale